Alert archive / Florida / Flash Flood Warnings in 2022
Flash Flood Warning 42, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Aug 27, 2022, 12:26 PM CDT for Bay County, Florida. It was in force for 94 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2022, 12:26 PM CDT (17:26 UTC)
- Expired
- Aug 27, 2022, 2:00 PM CDT
- In force
- 94 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Bay County, FL
The radar
The Eglin Afb radar (KEVX), 49 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 12:27 PM CDT | FLASH FLOOD | 2 Ne Magnolia Beach, FL | FLOODING ON BECK AVE BETWEEN 11TH STREET AND HIGHWAY 98. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 882 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
190
WGUS52 KTAE 271726
FFWTAE
FLC005-271900-
/O.NEW.KTAE.FF.W.0042.220827T1726Z-220827T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
1226 PM CDT Sat Aug 27 2022
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Central Bay County in the panhandle of Florida...
* Until 200 PM CDT.
* At 1226 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Panama City, Lynn Haven, Springfield, Hiland Park, Tyndall Air
Force Base, Parker, Magnolia Beach, Dirego Park, Millville, Cedar
Grove, Bay Harbor and Beacon Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3018 8579 3022 8572 3023 8568 3023 8567
3024 8562 3010 8561 3009 8568 3010 8570
3012 8572 3015 8575
FLASH FLOOD...RADAR INDICATED
$$
42-DVDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 9:10 AM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Aug 27, 9:10 AM CDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 1010 AM EDT Sat Aug 27 2022 .UPDATE... The fog that rapidly developed earlier this morning, prompting a Special Weather Statement for portions of GA east of the Flint River and Madison/Lafayette Counties in FL, has mostly dissipated at this point. The Special Weather Statement was allowed to expire at 930 AM EDT. The 12Z TAE Sounding measured a Precipitable Water (PWAT) value of 2.16 inches and indicated slightly weaker cloud layer steering flow compared to yesterday. A mid-level shortwave is leading to the development of scattered showers this morning over portions of the FL Panhandle and SE Alabama. This feature will move slowly eastward, and help augment convection, in addition to the sea- breeze circulations this afternoon and evening. The aforementioned PWAT and weak steering will set the stage for locally excessive rainfall rates in the tri-state again today. Areas most vulnerable to localized flash flooding will be near and to the north of I-10, where 2-3 inches of rainfall occurs within a one hour period or 3-4 inches over a three hour period. && .PREV DISCUSSION [703 AM EDT]... .NEAR TERM [Through Tonight]... A very moist air mass will remain in place. Precipitable Water values will hover around 2.1 inches, which is near the 90th percentile value for this date in the SPC Sounding Climatology. Muggy surface dewpoints in the mid 70s. This is similar to recent days, which have demonstrated a history of producing pockets of torrential rainfall rates and localized flooding. Indeed, CAMS guidance shows convection firing off along the Gulf seabreeze by early afternoon over Florida, with regeneration taking place further inland over the course of the afternoon. One subtle change that will take place is that steering flow, which has been out of the west-southwest in recent days, will gradually turn around and become easterly by this evening as high pressure strengthens slightly over the Carolinas. Easterly flow tends to bring Atlantic seabreeze activity across the I-75 corridor during the late afternoon and across the rest of our FL and GA counties as it fades during the evening hours. The flow will still be weak, so there is a question if it can get much past the I-75 corridor. During the flow transition this afternoon, slow and erratic storm motion will support more spotty torrential rain totals, particularly where storms focus along the leading edge of the Gulf seabreeze. .SHORT AND LONG TERM [Sunday Through Saturday]... The prevailing pattern through the upcoming week is not expected to change much as precipitable waters will remain around 2 inches. This deep-layer moisture will support widely scattered showers and thunderstorms each afternoon with rain chances generally around 60- 80% every afternoon. With a lack of any significant synoptic features aloft, and light mean southeasterly flow, expect a summerlike pattern to thunderstorm development. Mostly quiet conditions are expected across inland areas overnight, with storms affecting marine and coastal areas overnight and early in the morning. As the seabreeze develops and inland areas warm up, expect scattered to widespread showers and thunderstorms to form each afternoon. The only feature of note through the upcoming week could be a weakening cold front as a east coast upper level trough deepens. This could potentially provide a slight reduction in rain chances across our northern zones in southeast Alabama and southwest Georgia. However, any break will be short-lived as ensemble guidance suggests above average precipitable waters will stick around into next weekend. High temperatures will generally be in the upper 80s to low 90s through the week with nighttime lows remaining muggy around the low to mid 70s. .AVIATION... [Through 12Z Sunday] The near-surface air mass is saturated, so low clouds and reduced vsbys will be a threat at all terminals until daytime heating kicks in after 14z. DHN is at greatest risk, as light northerly flow could bring in a bank of fog and low clouds that is currently to the north. ECP is least at risk. Another repeat round is expected late tonight, but coverage will depend partly on where rain occurs today. Another round of afternoon convection is expected today, with the mid-late afternoon hours most favored. However, CAMS guidance shows low- level easterly flow late in the day bringing Atlantic seabreeze activity west during the early evening to VLD. .MARINE... Light winds and seas are expected through the upcoming week. Winds will generally be around 5 to 10 knots and seas less than 2 feet. Main marine concerns will be showers and thunderstorms, with the greatest coverage expected in the overnight and early morning hours. .FIRE WEATHER... A very moist and seasonably unstable air mass will remain in place this weekend. Light and variable transport winds this afternoon will lead to poor dispersion this afternoon. dispersion will improve modestly on Sunday due to the development of light easterly winds. Otherwise, afternoon and evening thunderstorms will produce wetting rains under the rain cores, with locally torrential amounts expected. Patchy fog is possible in the hours around sunrise where there is a contribution of smoke in the very moist air mass. .HYDROLOGY... Deep-layer moisture will remain will above normal through the next 5 to 7 days which will keep rain chances high. While there is no organized areas of widespread flooding expected, these high moisture amounts will lead to the potential for localized flooding each afternoon where storms move slowest. This is due to 2 to 3 inch/hr possible rain rates in the stronger storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 91 72 90 73 90 / 60 40 70 30 80 Panama City 89 74 89 74 89 / 50 30 60 30 70 Dothan 88 72 89 72 89 / 50 20 70 20 70 Albany 89 72 88 73 89 / 60 40 70 20 70 Valdosta 90 72 90 73 89 / 70 50 80 30 80 Cross City 92 72 91 73 91 / 80 60 80 40 90 Apalachicola 88 75 87 76 88 / 60 30 60 40 70 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && UPDATE...LF NEAR TERM...Haner SHORT TERM...Dobbs LONG TERM...Dobbs AVIATION...Haner MARINE...Dobbs FIRE WEATHER...Haner HYDROLOGY...Dobbs
In the hours before
Special weather statement, Aug 27, 7:12 AM CDT, 5 hours 14 minutes before
Special Weather Statement National Weather Service Tallahassee FL 812 AM EDT Sat Aug 27 2022 FLZ019-029-GAZ128>131-146>148-158>161-271330- Madison-Lafayette-Turner-Tift-Ben Hill-Irwin-Colquitt-Cook- Berrien-Thomas-Brooks-Lowndes-Lanier- Including the cities of Lovett, Cherry Lake, Hanson, Hopewell, Madison, Pinetta, Midway, Buckville, Cooks Hammock, Day, Mayo, Ashburn, Hobby, Worth, Chula, Harding, Sunsweet, Tifton, Ashton, Bowens Mill, Fitzgerald, Fitzgerald Municipal A/P, Queensland, Westwood, Waterloo, Abba, Irwinville, Ocilla, Moultrie, Moultrie Municipal A/P, Spence Airport, Adel, Cook Co A/P, Greggs, Pine Valley, Barneyville, Laconte, Massee, Berrien Co A/P, Cottle, Nashville, Weber, Bannockburn, Dillon, Metcalf, Pasco, Thomasville, Blue Springs, Brooks Co A/P, Dixie, Empress, Nankin, Quitman, Grooverville, Valdosta, Valdosta Regional Airport, Courthouse, Lakeland, and Teeterville 812 AM EDT Sat Aug 27 2022 ...AREAS OF FOG THIS MORNING... Fog will reduce visibility this morning along portions of the I-75 corridor in Southwest Georgia and along the I-10 corridor in Madison County Florida. Localized visibility around one- quarter of a mile is possible at times. The fog will dissipate between 9 and 10 AM EDT this morning. Motorists are advised to slow down and leave extra space between vehicles.
Local storm report, Aug 27, 7:33 AM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
833 AM EDT SAT AUG 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN 2 SW NEW LOIS 31.06N 83.30W
08/27/2022 M2.83 INCH COOK GA MESONET
AN AMBIENT WEATHER STATION MEASURED A 24
HOUR TOTAL OF 2.83 INCHES OF RAIN, MOST OF
WHICH FELL IN A FEW HOURS FRIDAY NIGHT.
0830 AM HEAVY RAIN 4 E CECIL 31.04N 83.33W
08/27/2022 M3.34 INCH COOK GA MESONET
AN AMBIENT WEATHER STATION MEASURED A 24
HOUR TOTAL OF 3.34 INCHES OF RAIN, MOST OF
WHICH FELL IN A FEW HOURS FRIDAY NIGHT.
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 7:49 AM CDT | Special Marine Warning | TAE | 116 min | |
| Aug 27, 11:59 AM CDT | Areal Flood Advisory | TAE | Bay | 3 hr |
| Aug 27, 12:19 PM CDT | Areal Flood Advisory | TAE | Bay | 116 min |
| Aug 27, 1:59 PM CDT | Special Weather Statement | TAE | Holmes | 31 min |
| Aug 27, 2:00 PM CDT | Areal Flood Advisory | TAE | Holmes, Washington | 2 hr |
| Aug 27, 2:07 PM CDT | Areal Flood Advisory | TAE | Franklin | 113 min |
| Aug 27, 2:42 PM CDT | Areal Flood Advisory | TAE | Walton | 97 min |
| Aug 27, 3:19 PM CDT | Special Weather Statement | TAE | Leon | 41 min |
| Aug 27, 3:24 PM CDT | Areal Flood Advisory | TAE | Washington | 48 min |
| Aug 27, 3:47 PM CDT | Areal Flood Advisory | TAE | Leon | 85 min |
| Aug 27, 4:28 PM CDT | Areal Flood Advisory | TAE | Jefferson, Madison, Taylor | 91 min |
| Aug 27, 6:28 PM CDT | Areal Flood Advisory | TAE | Dixie | 88 min |
| Aug 27, 6:54 PM CDT | Areal Flood Advisory | TAE | Dixie, Lafayette | 105 min |
Nearby
Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.